Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

Starting LDN - Morning Agitation

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by picante, Nov 12, 2015.

  1. picante

    picante Senior Member

    Messages:
    760
    Likes:
    864
    Helena, MT USA
    Hi, I'm needing input from people who have taken LDN.

    I started on 1.5 mg two nights ago, and both mornings I've experienced agitation and been upset. This is drastically different from my usual morning state, which is draggy and groggy.

    Have other people experienced this? And does it go away? And would it be worth a try to take it a couple hours earlier in the evening (say, 8:30 instead of 10:30)?

    I am drowning in red tape these days and overwhelmed, but that's been true for 3-4 weeks.
     
  2. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,639
    Left Coast
    Maybe you started with too high a dose? I started much lower .5 and @Sushi started at .25 if I remember right.

    It says to take between 9 and 3 am I think. Can't quite remember.
     
    picante likes this.
  3. Sushi

    Sushi Senior Member Albuquerque

    Messages:
    13,980
    Likes:
    21,296
    Albuquerque
    Some people are very sensitive to the dose. I actually started at 1.5 mg and took it at night. I didn't have morning agitation but we all seem to respond differently. I did titrate my dose up very slowly--it took 4 months to reach 4.5 mgs.
     
    minkeygirl and picante like this.
  4. picante

    picante Senior Member

    Messages:
    760
    Likes:
    864
    Helena, MT USA
    Interesting, I was wondering about the dose. My ND started me at the "lowest" dose because of Hashi's, and having to keep a close watch on thyroid meds.

    So does it work OK to open a capsule and take half of it? (All the money I could save, haha.)
     
    Last edited: Nov 12, 2015
  5. Sushi

    Sushi Senior Member Albuquerque

    Messages:
    13,980
    Likes:
    21,296
    Albuquerque
    Sure! Personally I crush a 50 mg tablet (generic from an ordinary pharmacy), mix it with 50 mls of distilled water and keep in the fridge, measuring out my dose with an oral syringe. This costs about $1.50 per month after insurance pays its share.
     
    picante, Thinktank and minkeygirl like this.
  6. Thinktank

    Thinktank Senior Member

    Messages:
    1,169
    Likes:
    1,267
    Europe + Asia
    @picante, i had the same effect from 1.5mg. An endorphine rush at night followed by insomnia, then agitated in the morning.
    I had to lower my dose to .25mg by dissolving a 1.5mg capsule in 30ml water to create a dose of .25mg/5ml.
     
    Sushi and picante like this.
  7. picante

    picante Senior Member

    Messages:
    760
    Likes:
    864
    Helena, MT USA
    I'm definitely getting the insomnia, too, around 3 or 4 am. And getting up to pee 4-5 times a night instead of my usual 3 times (groan!).

    What does the endorphin rush feel like?
     
  8. Sushi

    Sushi Senior Member Albuquerque

    Messages:
    13,980
    Likes:
    21,296
    Albuquerque
    Mental feel-good. I had this the next day after my first dose.
     
  9. Thinktank

    Thinktank Senior Member

    Messages:
    1,169
    Likes:
    1,267
    Europe + Asia
    The endorphin rush to me feels euphoric, mental feel-good like Sushi mentioned.
    Have you ever experienced a runners high? (pre-onset of your illness ofcourse!) It kinda feels like that.
     
  10. picante

    picante Senior Member

    Messages:
    760
    Likes:
    864
    Helena, MT USA
    Yes, it was a hiker's high. Often, and at altitude!
     
  11. ahmo

    ahmo Senior Member

    Messages:
    4,319
    Likes:
    6,433
    Northcoast NSW, Australia
    I started using match-head size doses, increased by that much over several days (from a 3mg capsule) Even this tiny amount affected my sleep and provoked detox response. Thankfully the negative effects passed quickly. good luck w/ this.
     
    picante likes this.
  12. picante

    picante Senior Member

    Messages:
    760
    Likes:
    864
    Helena, MT USA
    Thank you, @minkygirl, @Sushi, @Thinktank and @ahmo. You hit the nail on the head. I have no agitation after taking 0.75 mg last night, and had less polyuria during the night. And a bit less insomnia. :):thumbsup:

    No endorphin high (yet).
     
    denmarkk, Sushi, Thinktank and 2 others like this.
  13. daisybell

    daisybell Senior Member

    Messages:
    1,566
    Likes:
    7,055
    New Zealand
    FWIW, I take mine first thing in the morning. That seems to work the best for me!
     
    picante likes this.
  14. picante

    picante Senior Member

    Messages:
    760
    Likes:
    864
    Helena, MT USA
    Update: I'm still taking just 0.75 mg each night. My morning energy has improved noticeably!

    Instead of just dragging myself around barely coping with the basics (food, getting dressed, taking & tracking supplements), I'm managing to get a little bit done most mornings -- whether it's dishes or red tape (which I've been swimming in).
     
    Gondwanaland and daisybell like this.
  15. place

    place Be Strong!

    Messages:
    299
    Likes:
    71
    US
    I just poped in here to leave a response in the general LDN post but saw yours. I am having anger managment problems on LDN! I started the first of november and settled on 2ml until I see a reduction in anger.

    Last night I woke up and my husband was snoring. I was awake for 3 hours and was so angry that I was considering divorce!!!

    I'm not sure if this is related but on steroids I have roidrage. Not sure if my body is shifting to make more chemicals. IDK... I also have massive food cravings. Worse than when pregnant. Other than that I don't have any other side effects.
     
  16. picante

    picante Senior Member

    Messages:
    760
    Likes:
    864
    Helena, MT USA
    Anger + insomnia. That sounds like the LDN. Not that I know anything about dosing, but how many milligrams are in your 2 ml dose?

    I'm such a light sleeper and my DH & I both thrash around a bit, so the separate rooms option works well for us. He needs good sleep as much as I do.
     
  17. picante

    picante Senior Member

    Messages:
    760
    Likes:
    864
    Helena, MT USA
    I'm having regular morning exhaustion again now, and tried taking a whole cap (1.5 mg) a few nights ago, but it didn't do anything noticeable for me. Guess I will try it again.

    I'm having more histamine-type symptoms: balloon-type bloating after many foods, and lots of hot flushes (but not a high temp -- it's usually around 98.2 F / 36.7 C. I say "flushes" because my face turns pink.

    Can this be related to LDN or its effect on thyroid?
     
  18. gregh286

    gregh286 Senior Member

    Messages:
    570
    Likes:
    777
    Londonderry, Northern Ireland.
    switch to AM dosing. Less problems.
     
    picante likes this.

See more popular forum discussions.

Share This Page